Alert archive / Oregon / River Flood Warnings in 2011

River Flood Warning 2, NWS Pendleton, OR

January 16, 2011Umatilla County, Oregon

NWS Pendleton, OR issued this river flood warning at Jan 16, 2011, 7:24 AM PST for Umatilla County, Oregon. It took effect at Jan 16, 2011, 7:56 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2011, 7:24 AM PST (15:24 UTC)
In effect from
Jan 16, 2011, 7:56 AM PST
Expired
Jan 17, 2011, 11:35 AM PST
In force
28 hr
Issued by
NWS Pendleton, OR
Flood severity
Minor

County Umatilla County, OR

The radar

The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Umatilla River near Gibbon (GIBO3). The gauge peaked at 7.71 ft at Jan 16, 2011, 10:00 PM PST.

actionminormoderate4681001/1601/1701/18
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS46 KPDT 161524
FLWPDT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
724 AM PST SUN JAN 16 2011

...THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OREGON...

  UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY
  UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY

ORC059-170324-
/O.NEW.KPDT.FL.W.0002.110116T1556Z-110117T1746Z/
/GIBO3.1.ER.110116T1556Z.110117T0000Z.110117T1146Z.NR/
724 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE UMATILLA RIVER NEAR GIBBON.
* UNTIL MONDAY MORNING.
* AT  6:15 AM SUNDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 7.7 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE MONDAY


$$

ORC059-170324-
/O.NEW.KPDT.FL.W.0003.110117T0425Z-110117T1349Z/
/PDTO3.1.ER.110117T0425Z.110117T0600Z.110117T0749Z.NO/
724 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE UMATILLA RIVER AT PENDLETON.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 7.9 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE ON MONDAY
* AT 8.0 FEET...AT THIS STAGE...FLOODING OF AREAS ALONG THE 
  RIVER...ESPECIALLY IN THE THE RIVERSIDE SECTION OF PENDLETON CAN BE
  EXPECTED.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
5 follow-up statements
984 
WGUS86 KPDT 161604
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
804 AM PST SUN JAN 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON..
  UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY
  UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY

FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MINOR FLOODING 
IS FORECASTED.  

ORC059-170404-
/O.CON.KPDT.FL.W.0002.000000T0000Z-110117T1746Z/
/GIBO3.1.ER.110116T1600Z.110117T0000Z.110117T1146Z.NR/
804 AM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER NEAR GIBBON.
* AT  7:15 AM SUNDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 7.7 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW.

$$

ORC059-170404-
/O.CON.KPDT.FL.W.0003.110117T0425Z-110117T1349Z/
/PDTO3.1.ER.110117T0425Z.110117T0600Z.110117T0749Z.NO/
804 AM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER AT PENDLETON.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 7.9 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE ON MONDAY.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.

$$

&&
877 
WGUS86 KPDT 162101
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
101 PM PST SUN JAN 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY
  UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY

FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MINOR FLOODING 
IS OCCURRING AND IS EXPECTED TO CONTINUE.  

ORC059-170901-
/O.EXT.KPDT.FL.W.0002.000000T0000Z-110117T0948Z/
/GIBO3.1.ER.110116T1918Z.110117T0000Z.110117T0348Z.NO/
101 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER NEAR GIBBON.
* AT 12:15 PM SUNDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY LATE 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT.


$$

ORC059-170901-
/O.EXT.KPDT.FL.W.0003.110116T2335Z-110117T1619Z/
/PDTO3.1.ER.110116T2335Z.110117T0600Z.110117T1019Z.NO/
101 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER AT PENDLETON.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SUNDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.4 FEET BY TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE MONDAY NIGHT.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
472 
WGUS86 KPDT 170613
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1013 PM PST SUN JAN 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY
  UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY

FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MODERATE 
FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  

ORC059-171522-
/O.EXT.KPDT.FL.W.0002.000000T0000Z-110117T1522Z/
/GIBO3.1.ER.110116T1918Z.110117T0515Z.110117T0922Z.NR/
1013 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER NEAR GIBBON.
* AT  9:15 PM SUNDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT MONDAY NIGHT.


$$

ORC059-171813-
/O.EXT.KPDT.FL.W.0003.000000T0000Z-110118T0200Z/
/PDTO3.2.ER.110116T2237Z.110117T0600Z.110117T2000Z.NR/
1013 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER AT PENDLETON.
* AT 10:00 PM SUNDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 7.8 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  MONDAY EARLY AFTERNOON.


$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
165 
WGUS86 KPDT 171353
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
553 AM PST MON JAN 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY
  UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY

FOR THE UMATILLA RIVER, INCLUDING GIBBON AND PENDLETON, MODERATE 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

ORC059-172110-
/O.EXT.KPDT.FL.W.0002.000000T0000Z-110117T2110Z/
/GIBO3.1.ER.110116T1918Z.110117T0600Z.110117T1510Z.NR/
553 AM PST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER NEAR GIBBON.
* AT 5:15 AM MONDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.


$$

ORC059-180153-
/O.EXT.KPDT.FL.W.0003.000000T0000Z-110118T2354Z/
/PDTO3.2.ER.110116T2237Z.110117T1115Z.110118T1754Z.NR/
553 AM PST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER AT PENDLETON.
* AT 5:00 AM MONDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 7.8 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER IS EXPECTED TO RECEDE AND WILL FALL BELOW
FLOOD STAGE TUESDAY LATE MORNING.


$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
283 
WGUS86 KPDT 171935
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1135 AM PST MON JAN 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OREGON...

  UMATILLA RIVER NEAR GIBBON AFFECTING UMATILLA COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  UMATILLA RIVER AT PENDLETON AFFECTING UMATILLA COUNTY

FOR THE UMATILLA RIVER, INCLUDING GIBBON...PENDLETON, MODERATE 
FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  

ORC059-172005-
/O.CAN.KPDT.FL.W.0002.000000T0000Z-110117T2110Z/
/GIBO3.1.ER.110116T1918Z.110117T0600Z.110117T1630Z.NR/
1135 AM PST MON JAN 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE UMATILLA RIVER NEAR GIBBON.
* AT 11:15 AM MONDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8:30 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY EARLY 
  TOMORROW.

$$

ORC059-180735-
/O.EXT.KPDT.FL.W.0003.000000T0000Z-110118T1345Z/
/PDTO3.2.ER.110116T2237Z.110117T1115Z.110118T0745Z.NR/
1135 AM PST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE UMATILLA RIVER AT PENDLETON.
* AT 11:00 AM MONDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 7.8 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  LATE TONIGHT.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jan 16, 2:40 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 16, 2:40 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
240 AM PST SUN JAN 16 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.  THE PRIMARY WEATHER
CONCERN IN THE SHORT TERM WILL BE HIGH WATER LEVELS ALONG THE RIVERS
AND STREAMS IN THE FORECAST AREA.  THE HYDROLOGY SECTION WILL
PROVIDE MORE DETAILS.  A VERY MOIST WARM FRONT WITH A SIGNIFICANT
MOISTURE PLUME OFF THE PACIFIC HAS BROUGHT WIDESPREAD RAIN WITH 24
RAINFALL AMOUNTS OF 0.5-1.0 INCH ALONG THE EAST SLOPES OF THE
CASCADES AND BLUE MOUNTAINS AND 0.25-0.5 OF AN INCH ELSEWHERE.  A
STEADY STREAM OF PACIFIC MOISTURE WILL CONTINUE TO BRING MODERATE TO
HEAVY RAIN OVER THE MOUNTAINS AIDED BY OROGRAPHIC LIFT. THE COLUMBIA
BASIN WILL SEE LIGHT TO MODERATE RAIN THE MORNING DECREASING THIS
AFTERNOON AND EVENING. A STRONG WESTERLY FLOW WILL PROVIDE RAIN
SHADOWING OFF THE CASCADES. THE DOWNSLOPE DRYING WILL TAKE PLACE
OVERNIGHT...AND RAIN WILL END THROUGHOUT THE COLUMBIA BASIN DOWN TO
CENTRAL OREGON.  RAIN WILL GRADUALLY TAPER OFF OVER THE MOUNTAINS
OVERNIGHT AFTER THE PASSAGE OF A SURFACE COLD FRONT.

WINDS ALOFT WILL INCREASE FROM THE NW OVERNIGHT AND MONDAY
MORNING...AND HIGH PRESSURE BUILDING BEHIND THE FRONT WILL RESULT IN
A TIGHT PRESSURE GRADIENT.  IT WILL BE BREEZY/WINDY THROUGHOUT THE
FORECAST AREA TONIGHT AND MONDAY MORNING (STRONG WINDS ALONG
RIDGETOPS).  A WIND ADVISORY WILL BE ISSUED FOR THE LOWER COLUMBIA
BASIN OF WASHINGTON TONIGHT UNTIL NOON ON MONDAY.  MAIN CONCERN WILL
BE THE HORSE HEAVEN HILLS AND NEAR HANFORD...AREAS THAT ARE WIND
PRONE TO STRONG SW WINDS AND SHOULD HAVE GUSTS IN THE 45-55 MPH
RANGE.  SHOWERS WILL CONTINUE OVER THE MOUNTAINS MONDAY...MAINLY
ALONG THE NW FACING SLOPES.  THE REST OF THE AREA WILL SEE LITTLE TO
NO PRECIPITATION.  ONLY A FEW LINGERING SHOWERS ARE EXPECTED MONDAY
NIGHT.  COOLER AIR WILL SPREAD EAST OF THE CASCADES MONDAY AND
MONDAY NIGHT...AND IT WILL BE QUITE A BIT COOLER MONDAY NIGHT
COMPARED TO THE UNSEASONABLY WARM TEMPERATURES WE HAVE EXPERIENCED
THE PAST SEVERAL DAYS.  JOHNSON

.LONG TERM...TUESDAY THROUGH SATURDAY...MODELS CONTINUE TO INDICATE
A RIDGE OF HIGH PRESSURE IN THE EAST PACIFIC AND A WEATHER
DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW OVER THE FORECAST AREA
ON TUESDAY. MODELS DIFFER HOWEVER IN THE DETAILS OF HOW MUCH
PRECIPITATION WILL BE WITH THE SYSTEM. THE CASCADES AND MOUNTAINS OF
NORTHEAST OREGON HAVE THE BEST CHANCE FOR PRECIPITATION DUE TO THE
UPSLOPE FLOW...WHILE THE LOWER ELEVATIONS HAVE A LESSER CHANCE WITH
RAINSHADOWING. SNOW LEVELS WILL LOWER ACROSS THE REGION AS COLDER
AIR MOVES IN WITH THIS SYSTEM TUESDAY NIGHT INTO WEDNESDAY. THIS
WILL LEAD TO A CHANCE OF RAIN AND SNOW FOR THE ENTIRE AREA...THOUGH
THE BRUNT OF THE PRECIPITATION WILL BE EAST OF THE AREA BY TUESDAY
NIGHT EXCEPT IN FAVORABLE NORTHWEST UPSLOPE FLOW REGIONS. THE RIDGE
OF HIGH PRESSURE WILL SHIFT EAST AND BRING A DRY NORTHWEST FLOW TO
MOST OF THE AREA FOR WEDNESDAY AND THURSDAY. THE NEXT SYSTEM WILL
IMPACT THE AREA BY FRIDAY. THE EUROPEAN MODEL IS FASTER WITH THE
SYSTEM...BRINGING IT THROUGH THURSDAY NIGHT WHILE THE GFS BRINGS IT
THROUGH ON FRIDAY/FRIDAY NIGHT. HAVE A CHANCE OF PRECIPITATION FOR
THE HIGHER TERRAIN STARTING THURSDAY NIGHT DUE TO THE UNCERTAINTY OF
THE TIMING OF THE SYSTEM AND INCREASE THE CHANCES INTO FRIDAY AND
FRIDAY NIGHT WHEN BOTH MODELS INDICATE UNSETTLED FLOW OVER THE
REGION. THIS UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEKEND. DMH

&&

.AVIATION...12Z TAFS...FOG AND MIST WILL CONTINUE TO IMPACT KDLS AND
KYKM THROUGH THE MORNING HOURS AS ABUNDANT MOISTURE STREAMS INTO THE
REGION. THESE IFR TO LIFR CONDITIONS IN LOW CEILINGS AND
VISIBILITIES ARE EXPECTED TO IMPROVE LATER THIS MORNING. MVFR
CONDITIONS WITH THE RAIN WILL REMAIN POSSIBLE THROUGH THE
DAY...THOUGH VICINITY RAIN WILL END AT KYKM BY THE AFTERNOON. THE
REST OF THE FORECAST AREA WILL SEE A DECREASE IN RAIN COVERAGE THIS
EVENING AND OVERNIGHT AS THE WEATHER SYSTEM MOVES OFF TO THE EAST.
SURFACE WINDS WILL INCREASE THIS AFTERNOON ACROSS THE AREA WITH
KPSC...KYKM...KALW AND KPDT SEEING GUSTS 25 TO 35 KTS BY THE EVENING
HOURS AND 20 TO 25 KTS CAN BE EXPECTED ELSEWHERE. DMH

&&

.HYDROLOGY...THERE HAVE BEEN SHARP RISES ALONG MANY OF THE RIVERS
THE PAST 12 HOURS ASSOCIATED WITH RAIN AND SNOW MELT RUNOFF.  THE
KLICKITAT RIVER NEAR PITT IS JUST UNDER BANKFULL AND IS FORECAST TO
RISE ABOVE FLOOD STAGE BY NOON TODAY.  A FLOOD WARNING WAS ISSUED
FOR THE KLICKITAT RIVER...AND MINOR FLOODING IS EXPECTED.  FLOOD
WATCHES WERE ISSUED FOR THE WALLA WALLA RIVER NEAR TOUCHET AND THE
UMATILLA RIVER AT PENDLETON...AS LATEST FORECAST BRINGS LEVELS TO
FLOOD STAGE MONDAY AFTERNOON.  ADDITIONAL FLOOD WATCHES AND WARNINGS
MAY BE ISSUED FOR OTHER RIVERS IF LEVELS SHOULD SPIKE SUDDENLY.
SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT FOR AREAS NEAR THE
EAST SLOPES OF THE WASHINGTON CASCADES.  JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  59  45  53  41 / 100  40  20  10
ALW  60  46  55  40 / 100  40  20  10
PSC  61  45  57  39 /  60  20  10   0
YKM  54  41  52  34 /  40  20  20   0
HRI  62  45  56  38 /  60  20  10  10
ELN  52  43  49  34 /  40  30  20  10
RDM  60  41  53  33 /  70  30  10  10
LGD  50  42  48  35 /  90  60  40  20
GCD  50  43  47  37 /  70  60  20  20
DLS  59  46  55  39 /  80  40  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 10 PM THIS EVENING TO NOON PST MONDAY WAZ028.

&&

THREAT INDEX
TODAY : YELLOW
MONDAY : YELLOW
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/84/84
Hazardous weather outlook, Jan 16, 5:45 AM PST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PST SUN JAN 16 2011

CORRECTED DAY ONE DISCUSSION

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
171300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
545 AM PST SUN JAN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON

STRONG WIND
     LOWER COLUMBIA BASIN OF WASHINGTON

RECENT HEAVY RAIN AND SNOWMELT RUNOFF HAVE FORCED WATER LEVELS ON
MANY RIVERS AND STREAMS TO RISE RAPIDLY.  A FLOOD WARNING IS
CURRENTLY IN EFFECT FOR THE KLICKITAT RIVER NEAR PITT...AS IT IS
EXPECTED TO RISE TO FLOOD STAGE WITH MINOR FLOODING THIS AFTERNOON.
DETAILS CAN BE FOUND IN THE PRODUCT...PDXFLWPDT.  FLOOD WATCHES HAVE
BEEN POSTED (PDXFFAPDT) FOR THE WALLA WALLA AND UMATILLA RIVERS.  A
SMALL STREAM ADVISORY IS CURRENTLY IN EFFECT (PDXFLSPDT) FOR THE
AREAS LISTED ABOVE.  ADDITIONAL FLOOD STATEMENTS MAY BE ISSUED
AS RIVER AND STREAM LEVELS RESPOND TO THE RAIN AND SNOWMELT.

A COLD FRONT WILL PUSH EAST OF THE CASCADES TONIGHT.  WINDS ALOFT
WILL INCREASE AND PRESSURE GRADIENTS WILL TIGHTEN AFTER THE FRONTAL
PASSAGE.  IT WILL BE BREEZY TO WINDY ACROSS THE FORECAST AREA WITH
GUSTS TO 40 MPH.  IN THE LOWER COLUMBIA BASIN OF
WASHINGTON...PARTICULARLY ALONG THE HORSE HEAVEN HILLS AND NEAR
HANFORD...GUSTS OF 45-55 MPH ARE EXPECTED.  A WIND ADVISORY IS IN
EFFECT FOR THIS AREA FROM 10 PM TONIGHT UNTIL 12 PM PST ON MONDAY.
FOR DETAILS...REFER TO THE NWS PRODUCT...PDXNPWPDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOODING MONDAY
     SIMCOE HIGHLANDS, FOOTHILLS OF THE BLUE MOUNTAINS OF
     WASHINGTON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF
     OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON

STRONG WIND MONDAY
     LOWER COLUMBIA BASIN OF WASHINGTON

FLOODING WILL REMAIN A CONCERN ON MONDAY.  HOWEVER...RAIN WILL TAPER
OFF MONDAY WITH ONLY A FEW LINGERING SHOWERS ON MONDAY NIGHT.  WINDS
WILL ALSO DECREASE ON MONDAY BUT WILL BE VERY WINDY OVER PORTIONS OF
THE LOWER COLUMBIA BASIN IN THE MORNING.

A NORTHWEST FLOW ALOFT ON TUESDAY WILL AIDE IN OROGRAPHIC SHOWERS
OVER THE CASCADES AND THE EASTERN MOUNTAINS AS A WEAK DISTURBANCE
MOVES ACROSS THE REGION. A STRONGER SYSTEM WILL BRING AREAS OF RAIN
AND SNOW TUESDAY NIGHT AND WEDNESDAY WITH SNOW LEVELS AROUND
2000-2500 FEET.  DRIER CONDITIONS WILL FOLLOW WEDNESDAY AND THURSDAY
BEFORE THE NEXT SYSTEM ARRIVES ON THURSDAY NIGHT AND FRIDAY. WET AND
UNSETTLED CONDITIONS ARE EXPECTED NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DUE TO FLOODING AND WINDS IN THE
LOWER COLUMBIA BASIN OF WASHINGTON THE NEXT COUPLE OF DAYS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jan 16, 6:32 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
632 AM PST SUN JAN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       2 N MEACHAM             45.53N 118.42W
01/16/2011  M1.29 INCH       UMATILLA           OR   TRAINED SPOTTER

            1.29 INCHES SINCE 5 PM YESTERDAY. THE FOUR-FEET OF SNOW
            THAT WAS ON THE GROUND HAS MELTED DOWN TO CLOSE TO
            TWO-FEET.

&&

MJOHNSON

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 6:26 PM PSTAreal Flood AdvisoryPDTUmatilla, Union, Wallowa43 hr
Jan 16, 1:04 AM PSTRiver Flood WatchPDTUmatilla7 hr
Jan 16, 3:33 AM PSTWind AdvisoryPDTDeschutes, Gilliam, Jefferson, Morrow, Sherman, Umatilla and 2 more42 hr
Jan 16, 7:24 AM PSTRiver Flood WarningPDTUmatilla39 hr

Nearby

River Flood Warnings in Oregon, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.